Alert archive / Kentucky / Tornado Warnings in 2010
Tornado Warning 40, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 26, 2010, 8:35 AM CDT for Calloway County, Marshall County, Trigg County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 8:35 AM CDT (13:35 UTC)
- Expired
- Oct 26, 2010, 9:00 AM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Calloway County, KY, Marshall County, KY, Trigg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 4:05 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
964 WFUS53 KPAH 261335 TORPAH KYC035-157-221-261400- /O.NEW.KPAH.TO.W.0040.101026T1335Z-101026T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 835 AM CDT TUE OCT 26 2010 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN CALLOWAY COUNTY IN WESTERN KENTUCKY... SOUTHEASTERN MARSHALL COUNTY IN WESTERN KENTUCKY... WESTERN TRIGG COUNTY IN WESTERN KENTUCKY... * UNTIL 900 AM CDT. * AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES SOUTHWEST OF LAND BETWEEN THE LAKES AREA...MOVING EAST AT 60 MPH. REPORTS OF A TORNADO HAVE BEEN RECEIVED WITH THIS STORM. * LOCATIONS IN THE WARNING INCLUDE... LAND BETWEEN THE LAKES AREA... ENERGY... CANTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. && LAT...LON 3697 8778 3672 8792 3664 8820 3680 8830 TIME...MOT...LOC 1334Z 251DEG 51KT 3675 8814 $$
1 follow-up statement
216 WWUS53 KPAH 261351 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 851 AM CDT TUE OCT 26 2010 KYC035-157-261401- /O.CAN.KPAH.TO.W.0040.000000T0000Z-101026T1400Z/ MARSHALL KY-CALLOWAY KY- 851 AM CDT TUE OCT 26 2010 ...THE TORNADO WARNING FOR NORTHEASTERN CALLOWAY AND SOUTHEASTERN MARSHALL COUNTIES IN WESTERN KENTUCKY IS CANCELLED... LAT...LON 3673 8808 3684 8814 3697 8778 3672 8792 TIME...MOT...LOC 1351Z 251DEG 51KT 3682 8795 $$ KYC221-261400- /O.CON.KPAH.TO.W.0040.000000T0000Z-101026T1400Z/ TRIGG KY- 851 AM CDT TUE OCT 26 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR WESTERN TRIGG COUNTY IN WESTERN KENTUCKY... AT 846 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED NEAR LAND BETWEEN THE LAKES AREA...MOVING EAST AT 60 MPH. THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.. LAT...LON 3673 8808 3684 8814 3697 8778 3672 8792 TIME...MOT...LOC 1351Z 251DEG 51KT 3682 8795 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 26, 3:17 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Oct 26, 3:17 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
317 AM CDT TUE OCT 26 2010
.DISCUSSION...
MAIN CONCERN FOR THIS FORECAST IS THE POTENTIALLY SIGNIFICANT
SEVERE WEATHER EPISODE TO UNFOLD SHORTLY. SPC NOW HAS THE
EVANSVILLE TRI STATE IN A HIGH RISK...WITH MUCH OF THE AREA EAST
OF THE MISSISSIPPI IN A MODERATE RISK...AND SOUTHEAST MISSOURI IN A
SLIGHT RISK. WITH THE EXTREME LOW AND HIGH LAYER SHEAR AND MODEST
SURFACE BASED INSTABILITY EXPECTED OVER THE QUAD
STATE...WIDESPREAD DAMAGING WINDS SEEM LIKELY...ESPECIALLY IN THE
13Z TO 16Z TIMEFRAME OVER THE EVANSVILLE TRI STATE. IF DISCRETE
CELLS CAN DEVELOP AHEAD OF OR WITHIN THE LINE...TORNADIC
SUPERCELLS WILL BE A REALITY.
MADE ONLY MINOR TWEAKS TO THE INHERITED POP/WEATHER/QPF GRIDS MAINLY
FOR TIMING WHICH SEEMS TO BE FASTER THAN EARLIER EXPECTED...MORE
IN LINE WITH GFS OR SREF. IT STILL APPEARS THAT THE CONVECTION
WILL BE EAST OF THE AREA BY 18Z. DID MAKE SOME CHANGES TO SHOW NON
DIURNAL TEMPERATURE TRENDS AS THE LINE/FRONT TRAVERSE THE AREA.
MAY SEE QUITE A FEW MORNING HIGHS OVER THE EASTERN HALF OF THE AREA.
AS FOR THE WIND ADVISORY...IT WILL BE LEFT ALONE. ALREADY HAVE
SEEN GUSTS 34-39KTS AT KCGI AND KMDH...AND FEEL THAT 40KT GUSTS
ARE A SAFE BET FOR MUCH OF THE AREA. IT SHOULD BE WORST AHEAD OF THE
FRONT...WHICH SHOULD BE OUT OF THE AREA AROUND 18Z. HOWEVER...SOME
NEAR SEVERE GUSTS MAY PERSIST FOR AN HOUR OR TWO BEHIND THE
CONVECTIVE LINE ACROSS THE EVANSVILLE TRI STATE AREA. WILL HAVE TO
WATCH THIS AREA FOR A HIGH WIND WARNING LATER. THE 20Z EXPIRATION
OF THE ADVISORY MIGHT BE AN HOUR OR TWO TOO LATE...BUT WILL GIVE
THE WINDS A WIDE BERTH.
FOR TONIGHT AND BEYOND THE FORECAST CONTINUES TO BE DRY. NEXT HOPE
FOR RAIN WILL BE EARLY NEXT WEEK...AT THE EARLIEST. SHOULD SEE
MILD AND DRY CONDITIONS ON WEDNESDAY ALONG WITH WINDS 10 TO 20 MPH
WITH HIGHER GUSTS. THIS SPELLS MORE FIRE CONCERNS DEPENDING ON HOW
WET THE FUELS GET TODAY. DRY COLD FRONT WILL MOVE THROUGH THE
REGION LATE WEDNESDAY. IT WILL BRING A TEMPORARY END TO THE MILD
WEATHER. HIGHS THURSDAY WILL STRUGGLE TO REACH 60 IN SOME
LOCATIONS...WHILE FRIDAY MORNING MAY SEE A FREEZE IN MANY
LOCATIONS. A MODEST WARM UP IS EXPECTED THROUGH THE WEEKEND WHEN
WE WILL LIKELY BE BACK ABOVE NORMAL.
&&
.AVIATION...
BY THE TIME OF THE ISSUANCE OF THE 12Z TUESDAY TAF
PACKAGE...CONVECTIVE ACTIVITY SHOULD BE ONGOING AT KCGI AND
KPAH...WITH SHOWERS AND THUNDERSTORMS MOVING INTO KEVV AND KOWB
BETWEEN 13Z-15Z. MVFR CEILINGS BETWEEN 1.5-2.5KFT AGL SHOULD
DOMINATE WITH THE EXPECTED SQUALL LINE AND POSSIBLY DISCRETE
THUNDERSTORMS AHEAD OF THE LINE NEAR THE KPAH/KEVV/KOWB TAF SITES.
CEILINGS SHOULD BECOME RAPIDLY VFR FROM WEST TO EAST BETWEEN 14Z
/KCGI/ TO 20Z /KOWB/. THE MAIN CONCERN WILL BE THE WINDS...AS BOTH
PRE-FRONTAL AND POST-FRONTAL WINDS MAY BE SUSTAINED BETWEEN 15-25
KNOTS WITH GUSTS RANGING FROM 20-40 KNOTS WITH THE CONVECTIVE
ACTIVITY. A LAST MINUTE ADJUSTMENT WILL NEED TO BE MADE...ESPECIALLY
FOR THE KEVV/KOWB TO ADD A SHORT PERIOD GROUP /1-2 HOURS LONG/ FOR
POTENTIAL GUSTS NEAR OR EXCEEDING 50 KNOTS IN AND NEAR THE
CONVECTIVE ACTIVITY. THE WINDS SHOULD DIMINISH MARKEDLY BELOW 10
KNOTS BY 23-00Z WEDNESDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR ALEXANDER-
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
WAYNE IL-WHITE-WILLIAMSON.
IN...WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR GIBSON-PIKE-
POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
PUBLIC.....DRS
AVIATION...KESHazardous weather outlook, Oct 26, 7:25 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 725 AM CDT TUE OCT 26 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 725 AM CDT TUE OCT 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE WEATHER FOR MAINLY SOUTHWEST INDIANA AND A MODERATE RISK EAST OF THE MISSISSIPPI RIVER. THERE IS A SLIGHT RISK FOR THE REMAINDER OF THE AREA. A TORNADO WATCH HAS BEEN ISSUED FOR THE ENTIRE QUAD STATE AREA THROUGH NOON. WIDESPREAD DAMAGING WINDS ARE EXPECTED...AS A LINE OF THUNDERSTORMS MOVES QUICKLY EASTWARD THROUGH THE AREA THIS MORNING. A FEW BRIEF TORNADOES WILL ALSO BE POSSIBLE ALONG THE LINE. THE LINE WILL EXTEND FROM NEAR MT VERNON ILLINOIS TO NEW MADRID MISSOURI BY 7 AM...AND WILL TRAVERSE THE REMAINDER OF THE AREA THROUGH NOON. THE STRONGEST AND MOST WIDESPREAD DAMAGING WINDS ARE EXPECTED TO IMPACT THE EVANSVILLE TRI STATE AREA BETWEEN 8 AM AND 11 AM. AHEAD OF THE LINE OF STORMS...VERY STRONG SOUTH WINDS SUSTAINED AT 25 TO 40 MPH AND GUSTING TO 55 MPH CAN BE EXPECTED THIS MORNING. A WIND ADVISORY HAS BEEN ISSUED THROUGH 3 PM THIS AFTERNOON...BUT A HIGH WIND WARNING MAY BE NEEDED FOR A PORTION OF THE AREA. THESE WINDS SHOULD SUBSIDE AN HOUR OR TWO AFTER THE FRONT AND THUNDERSTORMS PASS THROUGH A GIVEN AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FROST OR LIGHT FREEZE WILL BE POSSIBLE LATE THURSDAY NIGHT AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS MORNING. DRS
In the hours before
Local storm report, Oct 26, 7:49 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
749 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM TSTM WND GST 2 N POSEYVILLE 38.20N 87.78W
10/26/2010 E65 MPH POSEY IN TRAINED SPOTTER
&&
SMITTYLocal storm report, Oct 26, 7:51 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
751 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM TSTM WND GST METROPOLIS 37.15N 88.71W
10/26/2010 E69 MPH MASSAC IL PUBLIC
NORTH SIDE OF CITY
&&
SMITTYLocal storm report, Oct 26, 8:06 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
806 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 2 S ALLENDALE 38.50N 87.71W
10/26/2010 WABASH IL EMERGENCY MNGR
1 1/2 MILES SOUTH OF CITY A TREE IS DOWN ON A HOUSE.
ALSO...NUMEROUS TREES DOWN BETWEEN ALLENDALE AND MT.
CARMEL. PORTIONS OF MT. CARMEL HAVE NO POWER.
&&
SMITTYLocal storm report, Oct 26, 8:11 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
811 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG CALVERT CITY 37.03N 88.35W
10/26/2010 MARSHALL KY TRAINED SPOTTER
TEMPORARY MAINTENANCE SHELTER PARTIALLY BLOWN DOWN
&&
SMITTYLocal storm report, Oct 26, 8:25 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
825 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM TORNADO 2 NE COLDWATER 36.67N 88.43W
10/26/2010 CALLOWAY KY AMATEUR RADIO
&&
SMITTYLocal storm report, Oct 26, 8:31 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
831 AM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM TSTM WND DMG HARDIN 36.76N 88.30W
10/26/2010 MARSHALL KY TRAINED SPOTTER
LARGE LIMBS DOWN
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 6:21 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Hickman, McCracken | 39 min |
| Oct 26, 6:59 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, Livingston and 1 more | 31 min |
| Oct 26, 7:12 AM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Henderson, Livingston, Union | 33 min |
| Oct 26, 7:31 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Crittenden, Fulton, Graves, Hickman and 5 more | 44 min |
| Oct 26, 7:44 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Henderson, Livingston, Union, Webster | 46 min |
| Oct 26, 8:12 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Crittenden, Graves, Hopkins and 4 more | 48 min |
| Oct 26, 8:15 AM CDT | Tornado Warning | PAH | Calloway, Marshall | 30 min |
| Oct 26, 8:18 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 1 more | 42 min |
| Oct 26, 8:40 AM CDT | Tornado Warning | PAH | Hopkins, McLean, Webster | 22 min |
| Oct 26, 8:41 AM CDT | Tornado Warning | PAH | Daviess, Henderson | 19 min |
| Oct 26, 8:56 AM CDT | Tornado Warning | PAH | Trigg | 34 min |
| Oct 26, 8:59 AM CDT | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 31 min |
| Oct 26, 9:00 AM CDT | Severe Thunderstorm Warning | PAH | Daviess, Hopkins, McLean, Muhlenberg | 30 min |
| Oct 26, 9:17 AM CDT | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 28 min |
| Oct 26, 9:29 AM CDT | Severe Thunderstorm Warning | PAH | Christian | 31 min |
| Oct 26, 9:34 AM CDT | Tornado Warning | PAH | Christian, Todd | 26 min |
| Oct 26, 9:37 AM CDT | Tornado Warning | PAH | Christian, Trigg | 23 min |
| Oct 26, 9:47 AM CDT | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 28 min |
| Oct 26, 9:57 AM CDT | Tornado Warning | PAH | Christian, Todd | 33 min |
Nearby
Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.